MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)
Catalog Number C7417S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the cusa clarity 36khz curved extended sheartip (c7417s) broke during tumor removal.All broken parts were recovered, but there was the possibility of the product remaining in the patient¿s body.Other devices (scissors and bipolar) were used to complete the surgery.There was no patient injury or delay in surgery.Additional information narrative received as follows: there was no problem with how the tip was attached.It was attached by following the guidelines.Since the tumor was comparatively hard, there's a possibility that the strong force was applied when using it.However, no excessive load was applied intentionally.The doctor is not sure though, he assumes that the device was not continuously used for more than 10 minutes.The device was used for around 30 minutes per each tip.The patient is currently stable, and an imaging test showed no signs of remaining product.For what type of procedure was product or device used? external decompression.
 
Additional Manufacturer Narrative
The cusa clarity 36khz curved extended sheartip (5 pack) (c7417s) is not available for return as per customer; therefore, an evaluation of the device could not be performed.Additionally, lot number was not provided; therefore, the device history record (dhr) could not be reviewed.As a result, the definite root cause cannot be determined.Notwithstanding the foregoing, based on the additional information received, the root cause is most likely accidental excessive loading: the customer reported that the tumor was "comparatively hard" and excessive force was possible.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED SHEARTIP (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21380295
Report Number3006697299-2025-00018
Device Sequence Number15629574
Product Code LFL
UDI-Device Identifier10381780126386
UDI-Public10381780126386
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7417S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown